Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 10, NWS Albuquerque, NM

February 8, 2008

NWS Albuquerque, NM issued this wind advisory at Feb 8, 2008, 9:36 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 9:36 AM MST (16:36 UTC)
Expired
Feb 8, 2008, 4:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 081636
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
936 AM MST FRI FEB 8 2008

NMZ005-010>012-016>021-026-082300-
/O.NEW.KABQ.WI.Y.0010.080208T1636Z-080208T2300Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
936 AM MST FRI FEB 8 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50
MPH CAN BE EXPECTED TODAY IN THE ADVISORY AREA. THESE WINDS ARE IN
RESPONSE TO A RAPIDLY MOVING WEATHER DISTURBANCE MOVING ACROSS
NEW MEXICO. PEOPLE OUT AND ABOUT IN THE ADVISORY AREA...PARTICULARLY
THOSE TRAVELING ALONG HIGHWAY 285 SHOULD BE ALERT TO STRONG
CROSSWINDS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
1 follow-up statement
000 
WWUS75 KABQ 082243
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 PM MST FRI FEB 8 2008

NMZ005-010>012-016>021-026-082345-
/O.EXP.KABQ.WI.Y.0010.000000T0000Z-080208T2300Z/
NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...
SANDIA PARK/CEDAR CREST...MORIARTY/ESTANCIA...SANTA ROSA...
CARRIZOZO...RUIDOSO...FORT SUMNER...ROSWELL...PORTALES...CLOVIS
343 PM MST FRI FEB 8 2008

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON. 

THE GREATEST RISK FOR STRONG WINDS HAS ENDED ACROSS THE PREVIOUS
ADVISORY AREA...AND AS A RESULT THE WIND ADVISORY IN EFFECT FOR
PORTIONS OF CENTRAL AND EASTERN NEW MEXICO WILL BE ALLOWED TO
EXPIRE AT 4 PM MST. 

ISOLATED OCCURRENCES OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
TO 40 MPH CAN BE EXPECTED ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN THE REMAINDER OF THE AFTERNOON. MOTORISTS TRAVELING IN THESE
AREAS ARE ADVISED TO BE ALERT TO THE POSSIBILITY OF THESE WINDS
AND DRIVE ACCORDINGLY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:00 AM MST, 6 hours 36 minutes earlier.

Area forecast discussion, Feb 8, 3:00 AM MST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 AM MST FRI FEB 8 2008

.DISCUSSION...WILL LIKELY BE ALLOWING THE WIND ADVISORY TO EXPIRE ON
SCHEDULE AS THE STRONGER WINDS ALOFT ASSOCIATED WITH THE PASSING
DISTURBANCE DON/T LINGER VERY LONG INTO THE MORNING HOURS BEFORE
EXITING THE STATE. ALTHOUGH THE GRADIENT STARTS TO RELAX THIS
AFTERNOON...NORTHWEST WINDS MAY REMAIN GUSTY OVER PORTIONS OF THE
EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS THROUGH
THE DAY.  OTHERWISE...SLIM CHANCES FOR SNOW SHOWERS OVER THE HIGHER
TERRAIN OF THE NORTHERN MOUNTAINS EXIST TODAY...BUT DON/T EXPECT
SIGNIFICANT OR WIDESPREAD AMOUNTS FROM ANY OF THE SHOWERS.

BOTH SATURDAY AND SUNDAY APPEAR TO BE QUIET WEATHER WISE WITH
WEAKENING WESTERLY WINDS ALOFT.

THE WEATHER PATTERN FOR NORTHERN AND CENTRAL NEW MEXICO REVERTS BACK
TO A MORE ACTIVE ONE STARTING NEXT MONDAY.  THE DISTURBANCE DROPPING
OUT OF THE CENTRAL ROCKIES IS NOW FORECAST TO BE SUBSTANTIALLY
STRONGER...AND LOOKS TO TRACK FROM CLOSE TO THE FOUR CORNERS REGION
SOUTHEAST OVER THE STATE...EXITING MIDDAY TUESDAY. WEDNESDAY WILL BE
DOMINATED BY A TRANSIENT RIDGE ALOFT...WITH ANOTHER STORM IMPACTING
THE STATE THE REMAINDER OF THE WORK WEEK.

&&

.AVIATION...
LOW CLOUDS AND SOME PATCHY FOG WITH ISOLATED HIGH ELEVATION SNOW
WILL RESULT IN LIMITED AREAS OF IFR CIGS/VSBYS ACROSS PORTIONS OF
NORTH CENTRAL NEW MEXICO.  GUSTY WEST TO NORTHWEST WINDS WILL
PERSIST FROM THE CENTRAL MOUNTAINS TO THE EASTERN PLAINS THIS
MORNING THROUGH AFTERNOON BEFORE RELAXING SOMEWHAT THIS EVENING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  14  44  18 /   5   0   0   0
GALLUP..........................  44   6  48  12 /   0   0   0   0
GRANTS..........................  47  11  53  16 /   0   0   0   0
GLENWOOD........................  59  23  64  27 /   0   0   0   0
CHAMA...........................  31  -2  39   4 /  10   5   0   0
LOS ALAMOS......................  41  15  48  19 /   0   0   0   0
RED RIVER.......................  30   0  42   7 /  10   0   0   0
TAOS............................  38   6  46  14 /   0   0   0   0
SANTA FE........................  42  16  48  21 /   0   0   0   0
SANTA FE AIRPORT................  45  20  49  23 /   0   0   0   0
ESPANOLA........................  47  19  52  22 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  50  26  53  29 /   0   0   0   0
ALBUQUERQUE VALLEY..............  51  20  55  22 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  47  23  51  26 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  51  25  55  27 /   0   0   0   0
SOCORRO.........................  58  22  60  23 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  45  20  50  22 /   0   0   0   0
MORIARTY/ESTANCIA...............  47  16  54  21 /   0   0   0   0
CARRIZOZO.......................  60  26  60  28 /   0   0   0   0
RUIDOSO.........................  54  25  56  25 /   0   0   0   0
RATON...........................  46  12  54  17 /   0   0   0   0
LAS VEGAS.......................  47  20  54  21 /   0   0   0   0
ROY.............................  49  21  56  24 /   0   0   0   0
CLAYTON.........................  54  24  59  27 /   0   0   0   0
SANTA ROSA......................  56  25  63  25 /   0   0   0   0
TUCUMCARI.......................  61  26  65  28 /   0   0   0   0
FORT SUMNER.....................  61  27  66  27 /   0   0   0   0
CLOVIS..........................  60  28  64  28 /   0   0   0   0
PORTALES........................  65  27  66  29 /   0   0   0   0
ROSWELL.........................  70  30  70  31 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM MST EARLY THIS MORNING FOR THE FOLLOWING
ZONES...NMZ004-005-011-012.

&&
Hazardous weather outlook, Feb 8, 6:00 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST FRI FEB 8 2008

NMZ001>021-026-091300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WESTERLY SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 40 OR
45 MPH MAY OCCUR TODAY ALONG AND ADJACENT TO THE CENTRAL MOUNTAIN
CHAIN. SPOTTY CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS
AND LOW HUMIDITIES ARE POSSIBLE FOR AN HOUR OR TWO LATER THIS
MORNING OR THIS AFTERNOON OVER THE EAST CENTRAL PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.